# SDR CA140407011

- Difficulty date: April 4, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 12,216 hours
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Condition: Missing
- Location: Exhaust Valve
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON VISUAL INSPECTION OF THE CYLINDER ASSY IN QUESTION IT WAS FOUND THAT THE INTERMEDIATE EXHAUST VALVE SPRING, WAS NOT INSTALLED, AND AS VERIFIED BY WEAR PATTERNS ON THE VALVE SPRING SEATS, HAD BEEN OPERATED WITHOUT THIS SPRING FOR SOME TIME. THE LACK OF SPRING PRESSURE IS ASSUMED TO HAVE CAUSED PREMATURE FAILURE OF THE CORRESPONDING TAPPET FACE, AND RESULTING METAL CONTAMINATION ISSUES WITH THE ENGINE. THERE IS NO RECORD OF THIS CYLINDER EVER BEING DISMANTLED AFTER ITS RELEASE FROM THE ORIGINAL MFG.
